Alert archive / California / Snow Advisories in 2008

Snow Advisory 5, NWS Eureka, CA

January 25, 2008

NWS Eureka, CA issued this snow advisory at Jan 25, 2008, 4:18 AM PST. It took effect at Jan 25, 2008, 8:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2008, 4:18 AM PST (12:18 UTC)
In effect from
Jan 25, 2008, 8:00 AM PST
Expired
Jan 26, 2008, 8:00 AM PST
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 251218
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
418 AM PST FRI JAN 25 2008

CAZ004-260200-
/O.NEW.KEKA.SN.Y.0005.080125T1600Z-080126T1200Z/
UPPER TRINITY RIVER-
418 AM PST FRI JAN 25 2008

...SNOW ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST
SATURDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 AM PST
SATURDAY FOR ELEVATIONS ABOVE 3000 FEET IN TRINITY COUNTY.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SPREAD RAIN AND SNOW
ACROSS NORTHWEST CALIFORNIA TODAY. COLD AIR ALREADY IN PLACE OVER
THE REGION WILL CAUSE SNOW LEVELS TO BE AROUND 2500 FEET THIS
MORNING THROUGH THIS AFTERNOON. SNOW LEVELS ARE THEN EXPECTED TO
RISE TO AROUND 3000 FEET TONIGHT. SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE POSSIBLE TODAY THROUGH TONIGHT ABOVE 3000 FEET WITH
LIGHT ACCUMULATIONS POSSIBLE DOWN TO NEAR 2500 FEET THROUGH THIS
AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN
2 follow-up statements
000 
WWUS46 KEKA 251700
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PST FRI JAN 25 2008

CAZ004-260200-
/O.CON.KEKA.SN.Y.0005.000000T0000Z-080126T1200Z/
UPPER TRINITY RIVER-
900 AM PST FRI JAN 25 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

AN UPPER LEVEL LOW PRESSURE SYSTEM IS SPREADING RAIN AND SNOW ACROSS
NORTHWEST CALIFORNIA TODAY. COLD AIR ALREADY IN PLACE OVER THE
REGION WILL CAUSE SNOW LEVELS TO BE AROUND 2500 FEET THIS MORNING
THROUGH THIS AFTERNOON. SNOW LEVELS ARE THEN EXPECTED TO RISE TO
AROUND 3000 FEET TONIGHT. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE
POSSIBLE TODAY THROUGH TONIGHT ABOVE 3000 FEET WITH LIGHT
ACCUMULATIONS POSSIBLE DOWN TO NEAR 2500 FEET THROUGH THIS
AFTERNOON. A FEW VALLEY LOCATIONS WILL EXPERIENCE LIGHT SNOW
FLURRIES THIS MORNING DUE TO COLD AIR AT LOWER ELEVATIONS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN/CILIBERTI
000 
WWUS46 KEKA 260044
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
444 PM PST FRI JAN 25 2008

CAZ004-261600-
/O.EXT.KEKA.SN.Y.0005.000000T0000Z-080126T1600Z/
UPPER TRINITY RIVER-
444 PM PST FRI JAN 25 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 AM PST SATURDAY ABOVE 3000 FEET...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD RAIN
AND MOUNTAIN SNOW ACROSS NORTHWEST CALIFORNIA OVERNIGHT. SNOW
LEVELS WILL BE NEAR 3000 FEET...AND LOCALLY LOWER. ADDITIONAL SNOW
ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED TONIGHT INTO EARLY
SATURDAY MORNING ABOVE 3000 FEET. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE POSSIBLE DOWN TO 2000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Jan 24, 4:10 PM PST, 12 hours 8 minutes earlier.

Area forecast discussion, Jan 24, 4:10 PM PST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PST THU JAN 24 2008

.SYNOPSIS...RAIN AND MOUNTAIN SNOW SHOWERS WILL CONTINUE TONIGHT
AND FRIDAY AS ANOTHER UPPER LEVEL LOW SLIDES DOWN THE COAST.
UNSETTLED WEATHER WILL CONTINUE THROUGH MID NEXT WEEK AS A SERIES
OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE REGION.

&&

.DISCUSSION...THE REMAINS OF THE UPPER LEVEL LOW THAT SAT OFF
THE SAN FRANCISCO BAY FOR MOST OF THE PAST WEEK HAS SHIFTED OFF
INTO THE SIERRAS AND WESTERN NEVADA. IT HAS BEEN QUICKLY REPLACED
BY THE NEXT CUT OFF LOW SLIDING DOWN 130W AS SHOWN BY SATELLITE
IMAGERY THIS AFTERNOON. THE RAIN AND SNOW SHOWERS HAVE TAPERED
OFF BRIEFLY AS NORTHWEST CALIFORNIA IS CURRENTLY IN AN AREA OF
SUBSIDENCE BETWEEN THE TWO SYSTEMS. RAIN BANDS HOWEVER HAVE
ALREADY BEGUN TO FORM OFFSHORE AS THE NEXT SYSTEM DEEPENS. SHOWER
ACTIVITY WILL INCREASE LATER THIS EVENING...WITH THE GREATEST
COVERAGE OF SHOWERS BEING CLOSER TO THE LOW ACROSS MENDOCINO
COUNTY. THE MOTION OF THE SHOWERS WILL GENERALLY BE FROM SOUTH TO
NORTH ACROSS THE AREA.

OF THE GREATEST CONCERN FOR TONIGHT AND TOMORROW MORNING WILL BE
SNOW LEVELS ACROSS TRINITY COUNTY. COLD AIR REMAINS ACROSS THE
COUNTY REMAINS TRAPPED IN MANY OF THE VALLEYS WITH OVERALL LEVELS
AROUND 2000 TO 2500 FEET. AS THE LOW DROPS FURTHER SOUTH
TONIGHT...SOUTHERLY FLOW AROUND THE LOW WILL RAISE TEMPERATURES
AND SNOW LEVELS THROUGH THE REGION. HOWEVER...THESE VALLEYS IN
TRINITY COUNTY COULD SEE A RAIN/SNOW MIX DOWN TO VALLEYS FLOORS
THROUGH THE EARLY AFTERNOON. LITTLE IN THE WAY OF ACCUMULATIONS
ARE EXPECTED BELOW 2500 FEET...AND ANYTHING THAT FALLS WILL
QUICKLY MELT IN BETWEEN SHOWERS. OUTSIDE OF TRINITY
COUNTY...PRECIPITATION WILL FALL PRIMARILY AS RAIN BELOW 2500 FEET
WITH THE HIGHEST AMOUNTS EXPECTED OVER SOUTHERN AND EASTERN
MENDOCINO COUNTY.

SUNDAY WILL SEE A TRANSITION TO A MORE PROGRESSIVE PATTERN AS A
SHORTWAVE DROPS SOUTH OUT OF THE GULF OF ALASKA ALONG THE NORTH
AMERICAN COAST. THIS SYSTEM WILL ACT TO RAPIDLY PUSH THE CUTOFF
LOW EAST AND OUT OF THE REGION. UPPER LEVEL SUPPORT IS FAIRLY
DECENT... BUT SURFACE SUPPORT IS LACKING. THE RESULT WILL BE A
FAIRLY GOOD CHANCE OF RAIN BUT WITH RAINFALL AMOUNTS ON THE LIGHT
SIDE. AS THE TROUGH CLIPS THE NORTHERN PART OF THE STATE...COLDER
TEMPERATURES ALOFT WILL BRING LOWER SNOW LEVELS ONCE AGAIN. GFS
GUIDANCE INDICATES TEMPS MONDAY MORNING WILL BE AROUND -18C AT H7
AND AROUND -6 AT H85...WHICH COULD BRING SNOW LEVELS DOWN TO
AROUND 1500 FEET ACROSS THE NORTHERN PORTION OF THE CWA IN
SHOWERS.

THE PROGRESSIVE PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING
WEEK WITH A SERIES OF SYSTEMS EMBEDDED IN THE FLOW.  CURRENT MODEL
GUIDANCE INDICATES A FRONT MOVING THROUGH ON TUESDAY AND ANOTHER ON
THURSDAY OR THURSDAY NIGHT WITH COLD SHOWERS POSSIBLE BEHIND THE
FRONTS. THIS FAR IN ADVANCE...THE EXACT TIMING REMAINS UNCERTAIN.
BUT GENERALLY THE REGION CAN EXPECT A CHANCE OF RAIN THROUGH MID
NEXT WEEK. ALM

&&

.AVIATION...VFR CIGS WITH NUM SHOWERS WILL PREVAIL THROUGH THE FCST
WITH TEMPO MVFR TO IFR CIGS IN AND AROUND SHOWERS. SOUTHEAST WINDS
WILL OVERNIGHT AS A SFC LOW DEVELOPS OFF THE COAST. SE TO E WINDS
WILL BE GUSTY OVER THE HIGHER ELEVATIONS AND ALONG THE MENDOCINO
COAST. BC
&&

.MARINE...BUOYS REPORTING WINDS 20-22KT AND SEAS 6 TO 7 FT WITH A
PERIOD OF 16 SECONDS. WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON
AS SFC LOW DEEPENS OFF THE COAST. NAM12 AND GFS REMAIN IN GOOD
AGREEMENT WITH POSSIBLE LOW END GALES EARLY FRIDAY...WITH WINDS OF
20 TO 30 KT WITH LOCAL GUSTS TO 35 KT AROUND CAPE MENDOCINO AND
POINTS SOUTH...SO HAVE ISSUED GALE WARNING FOR 20 TO 60 NM. WINDS
AND SEAS WILL SUBSIDE LATE FRI AS SFC LOW DRIFTS SW. STRONG COLD
FRONT WILL MOVE THROUGH SUN. NW SWELLS WILL BUILD TO NEAR 15 FT AS
NW WINDS RAMP UP ON THE BACKSIDE OF THE UPPER LOW MAKING HAZARDOUS
SEAS ADVISORY LIKELY BY SUN. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
GALE WARNING FROM 1 AM THROUGH 7 AM PST CAPE MENDOCINO TO PT ST
GEORGE 20 TO 60 NM.

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 1 AM PST
FRIDAY CAPE MENDOCINO TO PT ARENA 20 TO 60 NM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY CAPE
MENDOCINO TO PT ARENA 20 TO 60 NM.

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 4 PM PST
FRIDAY CAPE MENDOCINO TO PT ARENA OUT 20 NM.

SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS UNTIL 9 AM PST
FRIDAY PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.